Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 10, 2012, 2:16 PM EDT for 8 counties in Michigan. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 2:16 PM EDT (18:16 UTC)
- In effect from
- May 11, 2012, 2:00 AM EDT
- Expired
- May 11, 2012, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS73 KGRR 101816 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 216 PM EDT THU MAY 10 2012 MIZ037>040-043>046-110230- /O.NEW.KGRR.FR.Y.0008.120511T0600Z-120511T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 216 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AFTER 1 AM. * TEMPERATURES WILL RISE QUICKLY AFTER 8 AM. * THE NORMALLY COLDER LOCATIONS LIKE LEOTA AND BALDWIN MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * AREAS OF FROST IS EXPECTED. * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
3 follow-up statements
258 WWUS73 KGRR 110228 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 PM EDT THU MAY 10 2012 MIZ037-043-110330- /O.CAN.KGRR.FR.Y.0008.120511T0600Z-120511T1200Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 1028 PM EDT THU MAY 10 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. HAZARDOUS WEATHER... * WEST SOUTHWEST WINDS OFF THE LAKE SHOULD PREVENT TEMPERATURES FROM FALLING INTO 30S THEREFORE THE FROST ADVISORY IS CANCELLED. IMPACTS... * ANY FROST SHOULD BE VERY ISOLATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ038>040-044>046-111030- /O.EXT.KGRR.FR.Y.0008.120511T0700Z-120511T1100Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 1028 PM EDT THU MAY 10 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 7 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S AFTER 3 AM. * TEMPERATURES WILL RISE QUICKLY AFTER 7 AM. * NORMALLY COLDER LOCATIONS LIKE LEOTA AND BALDWIN MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * SCATTERED FROST IS EXPECTED. * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
993 WWUS73 KGRR 110815 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EDT FRI MAY 11 2012 MIZ038>040-044>046-111100- /O.CON.KGRR.FR.Y.0008.000000T0000Z-120511T1100Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 415 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES HAVE FALLEN INTO THE MID AND UPPER 30S. * TEMPERATURES WILL RISE QUICKLY AFTER 7 AM. * NORMALLY COLDER LOCATIONS LIKE LEOTA AND BALDWIN MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * SCATTERED FROST. * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
703 WWUS73 KGRR 111104 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 704 AM EDT FRI MAY 11 2012 MIZ038>040-044>046-111215- /O.EXP.KGRR.FR.Y.0008.000000T0000Z-120511T1100Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 704 AM EDT FRI MAY 11 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 10, 2:03 PM EDT, 13 minutes earlier.
Area forecast discussion, May 10, 2:03 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT THU MAY 10 2012
.SYNOPSIS...
ISSUED AT 200 PM EDT THU MAY 10 2012
ONE MORE NIGHT WITH FROST AND NEAR FREEZING TEMPERATURES EXPECTED
NORTH OF I-96. SHOWERS AND SCATTERED THUNDERSTORMS POSSIBLE FRIDAY
EVENING INTO SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA.
&&
.UPDATE...
ISSUED AT 200 PM EDT THU MAY 10 2012
I WILL ISSUE A FROST ADVISORY TONIGHT FOR ALL OF OUR NORTHERN TWO
ROWS OF COUNTIES SHORTLY JUST LIKE I HAD FOR LAST NIGHT. THE LIGHT
WINDS...DRY AIR CAN CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO
FALL RAPIDLY INTO THE 30S NORTH OF I-96 TONIGHT. LOWS SHOULD BE
NEAR FREEZING IN LOCATIONS LIKE LEOTA...BALDWIN AND BIG RAPIDS
TONIGHT ONCE AGAIN.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 200 PM EDT THU MAY 10 2012
THERE ARE TWO ISSUE... THE FROST ADVISORY TONIGHT AND THE THREAT
OF THUNDERSTORMS FRIDAY NIGHT (MINIMAL).
I WILL BE ISSUING A FROST ADVISORY FOR THE NORTHERN TWO ROWS OF
COUNTIES AGAIN... JUST LIKE LAST NIGHT. WINDS WILL BE LIGHT
THROUGH A DEEP LAYER TONIGHT THANKS TO THE SURFACE HIGH MOVING
THROUGH THE AREA. ALSO THE MEAN LAYER RH WILL BE SIGNIFICANTLY
LOWER TONIGHT THAN LAST NIGHT ALSO ALLOWING FOR COOLER OVERNIGHT
TEMPERATURES (RELATIVE TO DAY TIME HIGH).
AS FOR THE THREAT OF THUNDERSTORMS WITH THE COLD FRONT LATER
FRIDAY NIGHT... MY TRUSTY TQ INDEX SURGES INTO NEAR 20C (RATHER
HIGH ACTUALLY)... THERE IS A LOW LEVEL JET OF 30 TO 35 KNOTS BY
MIDNIGHT MOVING INTO THE WESTERN CWA AND WE ARE IN THE JET
ENTRANCE REGION OF THE 300 MB JET (CORE NEAR 100 KNOTS). ADD TO
THAT MOISTURE TRANSPORT VECTORS BEING AIMED AT SW LOWER MICHIGAN
AFTER MIDNIGHT... I AM JUST NOT BUYING INTO THE NAM NO PRECIPITATION
SCENARIO. I DO BELIEVE WE WILL SEE CONVECTION LATER FRIDAY NIGHT
INTO SATURDAY MORNING.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 AM EDT THU MAY 10 2012
WEAKENING SFC COLD FRONT IS PROGGED TO MOVE EAST/SOUTHEAST FROM WI
ON FRIDAY NIGHT THEN SLOW OR STALL OVER SE LWR MI ON SATURDAY.
DECAYING/DIMINISHING LINE OF SCATTERED/ISOLATED SHOWERS AND TSTMS IS
EXPECTED TO MOVE IN THE NW CWFA FRIDAY NIGHT. MODELS MAINTAIN A FEW
HUNDRED JOULES OF MU CAPE FRIDAY NIGHT AS THE CONVECTION ARRIVES IN
LWR MI... WHICH IS MUCH LOWER THAN THE 1000+ CAPES OVER WI IN THE
AFTERNOON/EVENING... BUT STILL SUPPORTS A SMALL PROBABILITY OF
THUNDER IN THE NW CWFA LATE AT NIGHT.
AFTER THE WEAKENING TREND FRIDAY NIGHT/SATURDAY MORNING... GUIDANCE
SUGGESTS THAT CONVECTION COULD INCREASE/FLARE UP AGAIN SATURDAY
AFTERNOON/EVENING IN THE SE CWFA IN THE VICINITY OF THE STALLED SFC
FRONT. WILL CARRY LOW POPS FOR SHOWERS SATURDAY... BUT SOME THUNDER
MAY NEED TO BE ADDED IN LATER FCSTS AROUND JXN.
AFTER THAT SFC FRONT FINALLY SLIPS JUST SOUTH OF THE STATE BY 12Z
SUNDAY... THE FCST LOOKS MOSTLY QUIET/PLEASANT FOR THE EARLY TO MID
PART OF NEXT WEEK AS DRY SFC HIGH PRESSURE DOMINATES. THERE IS SOME
INDICATION OF A BACK DOOR COLD FRONT ON WEDNESDAY... WHICH COULD
PRODUCE A FEW SHOWERS OVER THE NE CWFA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 200 PM EDT THU MAY 10 2012
WITH THE SURFACE HIGH MOVING OVERHEAD TONIGHT AND TO OUR EAST
FRIDAY WINDS WILL BE LIGHT TONIGHT INTO FRIDAY MORNING. THIS AIR
IS VERY DRY SO I EXPECT NO CLOUDS. COULD BE SOME LOCALIZED DENSE
FOG NEAR AREA LAKES BUT THIS SHOULD NOT IMPACT THE TAF SITES. SO
SOLID VFR CIGS/VSBY FOR THE NEXT 24 HOURS.
&&
.MARINE...
ISSUED AT 200 PM EDT THU MAY 10 2012
HIGH PRESSURE SHOULD KEEP WINDS LIGHT AND WAVE HEIGHTS LIMITED. THE
PASSAGE OF THE COLD FRONT SATURDAY MORNING WILL KICK THE WAVES UP
A TOUCH BUT WINDS BEHIND THE FRONT ARE NOT ALL THAT STRONG SINCE
THE FRONT IS WEAK.
&&
.HYDROLOGY...
ISSUED AT 200 PM EDT THU MAY 10 2012
ALL FLOOD ADVISORIES HAVE NOW BEEN CANCELED. WITH THE NEXT BIG
STORM OVER A WEEK AWAY... RIVER LEVELS WILL CONTINUE TO FALL
THROUGH MOST OF NEXT WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR MIZ037>040-
043>046.
LM...NONE.
&&
UPDATE...WDM
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...MEADE
AVIATION...WDM
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, May 10, 8:00 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 AM EDT THU MAY 10 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 800 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FROST MAY FORM AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT... MAINLY WEST OF HIGHWAY 131. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-110800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 800 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.